Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 38, NWS Atlanta, GA

January 20, 2019Catoosa County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at Jan 20, 2019, 8:06 PM EST for Catoosa County, Georgia; Hamilton County, Tennessee. It took effect at Jan 20, 2019, 10:21 PM EST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2019, 8:06 PM EST (01:06 UTC)
In effect from
Jan 20, 2019, 10:21 PM EST
Expired
Jan 21, 2019, 1:43 PM EST
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1). The gauge peaked at 11.12 ft at Jan 21, 2019, 5:00 AM EST.

actionminormoderate5101501/2101/22
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

054 
WGUS42 KFFC 210106
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
806 PM EST Sun Jan 20 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC047-TNC065-211504-
/O.NEW.KFFC.FL.W.0038.190121T0330Z-190121T1800Z/
/WCKG1.1.ER.190121T0330Z.190121T0600Z.190121T1200Z.UU/
806 PM EST Sun Jan 20 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for The West Chickamauga Creek near Fort Oglethorpe.
* From this evening until Monday afternoon.
* At 7 PM Sunday the stage was 10.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 11.1 feet by after midnight. The river will fall 
  below flood stage by tomorrow morning.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
4 follow-up statements
093 
WGUS82 KFFC 210213
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
913 PM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 

 
GAC047-TNC065-211613-
/O.EXT.KFFC.FL.W.0038.190121T0321Z-190121T1800Z/
/WCKG1.1.ER.190121T0321Z.190121T0600Z.190121T1200Z.UU/
913 PM EST Sun Jan 20 2019

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* From tonight until Monday afternoon.
* At 9 PM Sunday the stage was 10.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 11.1 feet by after midnight.The river will fall 
  below flood stage by Monday morning.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.


&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
597 
WGUS82 KFFC 210446
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1146 PM EST Sun Jan 20 2019

...The Flood Warning continues for the following rivers in Georgia...
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 


GAC047-TNC065-211800-
/O.CON.KFFC.FL.W.0038.000000T0000Z-190121T1800Z/
/WCKG1.1.ER.190121T0407Z.190121T0600Z.190121T1200Z.UU/
1146 PM EST Sun Jan 20 2019

The Flood Warning continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* Until Monday afternoon.
* At 11 PM Sunday the stage was 11 feet and steady.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 11 feet.
* The river will continue rising to near 11.1 feet by after midnight 
  tomorrow. The river will fall below flood stage tomorrow morning.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
938 
WGUS82 KFFC 211237
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
737 AM EST Mon Jan 21 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 

 
GAC047-TNC065-220000-
/O.EXT.KFFC.FL.W.0038.000000T0000Z-190122T0000Z/
/WCKG1.1.ER.190121T0407Z.190121T1145Z.190121T1800Z.UU/
737 AM EST Mon Jan 21 2019

...Flood Warning extended until this evening...

The Flood Warning continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* Until this evening.
* At 715 AM Monday the stage was 11.1 feet and steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 11 feet.
* The river will begin to fall, dropping below flood stage this 
  afternoon.
* At 11 feet, minor flooding occurs in the woodlands and fields near 
  the creek upstream and downstream from the gage on the Georgia 
  Highway 146, or Cloud Springs Road, bridge. Minor flooding of the 
  creek can also be expected further downstream as it crosses the 
  Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
740 
WGUS82 KFFC 211843
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
143 PM EST Mon Jan 21 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties

 
GAC047-TNC065-211913-
/O.CAN.KFFC.FL.W.0038.000000T0000Z-190122T0000Z/
/WCKG1.1.ER.190121T0407Z.190121T1145Z.190121T1545Z.UU/
143 PM EST Mon Jan 21 2019

The Flood Warning is cancelled for
  The West Chickamauga Creek near Fort Oglethorpe.
* This takes effect immediately.
* Until this evening.
* At 1 PM Monday the stage was 10.8 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek can also be expected further downstream
  as it crosses the Tennessee border into the south East Ridge area.


&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 20, 6:26 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 20, 6:26 PM EST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
626 PM EST Sun Jan 20 2019

.UPDATE...
For 00z TAFs/Aviation. Also canceled Wind Advisory.

&&

.PREV DISCUSSION... /Issued 222 PM EST Sun Jan 20 2019/

SHORT TERM /Tonight through Monday Night/...

The deep long wave trough at the start of the period gradually moves
east and an upper ridge builds across the southeast late Monday into
Monday night. Meanwhile...winds will continue to gust this evening.
Winds will gradually fall below advisory criteria this afternoon
except for scattered areas. Will let the advisory expire at 00z.
At the higher elevations...there should be enough wind overnight
combined with lows in the teens to cause dangerous wind chill
values. Will be issuing a Wind Chill Advisory for the far northeast
tonight. Otherwise...after a very cold night tonight...temperatures
will moderate a bit for Monday and Monday night. However Monday night
will be another cold night with lows below freezing area wide.

41

LONG TERM /Tuesday through Sunday/...

Extended forecast period continues to look like a significant shift
from our persistent warm winter pattern to a more seasonal period.
Medium-range models continue to be in fairly good agreement
concerning the overall evolution of the long wave pattern dominated
by long wave trough across the eastern U.S. Still a good bit of
inconsistency between models, and to some extent from run-to-run
within the individual models, concerning the timing, path and
impacts of the short wave progression through the long wave pattern.
Still looks like we will be watching for the potential for much of
the forecast area to see a chance of wintry precipitation next
weekend, however, due to the uncertainty in the smaller scale
details, that portion of the forecast period continues to see
limited confidence at this time.

Did not make any substantive changes to the extended period grids
with this cycle, please see the Long Term Forecast Discussion
below.

20

&&

.AVIATION...
00Z Update...
VFR conditions will prevail through the TAF period as dry and
stable conditions exist across the area. Gusty NW winds will
gradually subside this evening. As high pressure moves east of the
area, sfc winds will become more NE-E late in the day, definitely
by evening hours.

//ATL Confidence...00Z Update...
High for all elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          24  44  25  48 /   0   0   0   5
Atlanta         23  41  28  48 /   0   0   0   5
Blairsville     16  37  22  42 /   0   0   0   5
Cartersville    22  40  27  48 /   0   0   0   5
Columbus        28  48  31  54 /   0   0   0  10
Gainesville     22  41  25  43 /   0   0   0   5
Macon           27  47  28  53 /   0   0   0   5
Rome            22  39  26  49 /   0   0   0   5
Peachtree City  23  43  27  50 /   0   0   0   5
Vidalia         30  47  31  55 /   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 10 AM EST Monday for the following
zones: Fannin...Gilmer...Towns...Union.

&&

SHORT TERM...41
LONG TERM....20
AVIATION...DJN.83
Hazardous weather outlook, Jan 20, 4:00 PM EST, 4 hours 6 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
400 PM EST Sun Jan 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 PM EST Sun Jan 20 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

One of the coldest nights of the season so far will stretch across
north and central Georgia as temperatures overnight will drop into
the teens, across far north Georgia, to the upper 20s south toward
Americus, Vidalia and Dublin. Gusty northwest winds will make it
feel colder with wind chill values falling below zero across the
higher elevations of far north Georgia. This is where a Wind Chill
Advisory exists. Elsewhere, wind chill values will range from the
single digits to around 20.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low.

A mid week storm system will bring more rain and a slight chance for
thunderstorms on Wednesday, mainly south of a Columbus to Macon
line. There is chance to see a brief period of wintry precipitation
across portions of north Georgia late Thursday as the system pulls
away and colder air comes back in.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

DJN

Nearby

River Flood Warnings in Georgia, 2019River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.